MAUDE Adverse Event Report: NUVASIVE MONOLITH

NUVASIVE MONOLITH
Model Number 5992537
Health Effect - Clinical Codes Failure of Implant (1924); Ambulation or Postural Difficulties (2544)
Date of Event 06/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Device-related failure of modular (stackable) monolith (b)(4) procode mqp resulting in serious neurocompromise rendering patient paralyzed following single-level c6 anterior cervical corpectomy and fusion (accf).Patient required posterior revision surgery post-op six months and is relearning to walk again.The monolith device was explicitly cleared for use below the neck in the thoracolumbar spine, but is in lordotic cage geometry and design rationale intended for use in the cervical spine and cannot possibly be used for its labeled purpose.Device component part numbers include: 5991220, 5991153, 5992537.

Brand Name
MONOLITH
Common Device Name
MONOLITH
Manufacturer (Section D)
NUVASIVE
MDR Report Key6728303
Report NumberMW5071101
Device Sequence Number1371925
Product Code MQP
UDI-Device Identifier00887517677365
UDI-Public00887517677365
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Voluntary
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2017
3 Devices were Involved in the Event: 1   2   3  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5992537
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/18/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention; Disability;
Patient Age52 YR
Patient Weight95